Texas, 2010

Tornadoes and Hail in Texas, April 22, 2010

April 22, 2010 · NWS AMA · 22 events in 8 counties and zones

and several tornadoes moved across parts of the eastern two-thirds of the Texas Panhandle. The thunderstorms winds knocked down a large tree and one tornado caused damage to power poles.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms producing large hail...damaging thunderstorm winds...and several tornadoes moved across parts of the eastern two-thirds of the Texas Panhandle. The thunderstorms winds knocked down a large tree and one tornado caused damage to power poles. No injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 22, 11:28 AM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Apr 22, 11:28 AM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1228 PM CDT THU APR 22 2010

.AVIATION...
DRYLINE SLOWER TO FORM BUT IS EXPECTED TO SHARPEN QUICKLY EARLY THIS
AFTERNOON. DRYLINE SHOULD BE ORIENTED FROM ABOUT GUYMON TO AMARILLO
BY 19-20Z. DUE TO THE CLOSE PROXIMITY...DECIDED TO MENTION TSRA AT
KAMA AND KGUY TAFS. KDHT DRY.

DRY ALL TAF SITES FRIDAY BUT WINDS EXPECTED TO INCREASE TO GUSTS OF 30-35KT

&&

.PREV DISCUSSION... /ISSUED 705 AM CDT THU APR 22 2010/

AVIATION...
CONVECTION WILL BE THE MAIN AVIATION CONCERN TODAY. MORNING SHOWERS
WILL CONTINUE TO IMPACT DHT FOR THE NEXT HOUR OR TWO...WITH LESSER
CHANCES AT GUY/AMA. LATEST GUIDANCE STILL SUGGESTING A DRYLINE
SETTING UP ACROSS THE PANHANDLES TODAY. WILL KEEP CB REMARKS ATTM FOR
AMA/GUY TO ACCOUNT FOR POSSIBLE CONVECTION THAT DEVELOPS AS OPPOSED
TO PREVAILING OR TEMPO THUNDERSTORM REMARKS. WILL KEEP THE FORECAST
VFR FOR NOW BUT PERIODIC MVFR/IFR CIGS/VSBYS WILL BE POSSIBLE IN AND
NEAR THUNDERSTORMS.

TAB

PREV DISCUSSION... /ISSUED 329 AM CDT THU APR 22 2010/

DISCUSSION...
THE QUASI STATIONARY FRONT THAT STALLED OVER THE SOUTHERN TX
PANHANDLE YESTERDAY AFTERNOON HAS BEEN MOVING NORTH AS A WARM FRONT
THIS MORNING AND IS NEAR THE OK PANHANDLE AT THIS TIME. FARTHER
SOUTH... A CLUSTER OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED IN THE
EASTERN PLAINS OF NM HAS MAINTAINED INTENSITY WITH THE INTENSIFYING
LOW LEVEL JET AS IT MOVES INTO THE SOUTH CENTRAL TX PANHANDLE. THIS
CONVECTION WILL CONTINUE TO SLOW TREK TO THE EAST THIS MORNING WITH A
SMALL POTENTIAL FOR MARGINALLY SEVERE HAIL. THE MAIN SHOW IS
ANTICIPATED FOR THIS AFTERNOON AND EVENING. A DRYLINE IS FORECAST TO
DEVELOP IN THE WARM SECTOR WITH SUBSTANTIAL SHEAR AVAILABLE. WITH
RECENT RAINFALL AND OUR INABILITY TO BREAK OUT OF THE GRUNGE OVER THE
PAST FEW DAYS...THE FORECAST AFTERNOON DRYLINE POSITION IS STILL
QUESTIONABLE. AFTER COORDINATION WITH NEIGHBORING OFFICES...WE
DECIDED TO GO WITH A MORE DIFFUSE EAST-WEST POP GRADIENT IN CASE THE
DRYLINE IS UNABLE TO MIX TO THE EDGE OF THE CAPROCK. WITH THE
EXPECTED DIABATIC HEATING...CAPE VALUES SHOULD REACH 1500 TO 2000
J/KG ON THE MOIST SIDE OF THE BOUNDARY...COINCIDENT WITH THE UPPER
50S TO LOWER 60S DEWPOINTS. WE WILL STILL CARRY THE MENTION OF LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES IN THE HWO AND SEVERE
THUNDERSTORMS IN THE PUBLIC FORECAST FROM 18Z TO 06Z. THE MAIN CAVEAT
IS THE WEAKLY CAPPED ENVIRONMENT THAT MAY LEND TOWARD EARLIER
CONVECTIVE INITIATION AND NON DISCRETE CELLS...RESULTING IN A LARGE
MASS OF CONVECTION WITH LOWER SEVERE POTENTIAL. WE COULD ALSO SEE
SOME MODIFICATION OF OUR CURRENT STEEP MID LEVEL LAPSE RATES DUE TO
THE CURRENT CONVECTION. THE AFTERNOON CONVECTION IS FORECAST TO GROW
UPSCALE INTO A LARGE MCS...EVENTUALLY MOVING OUT OF THE PANHANDLES
BEFORE 12Z FRIDAY AS A PACIFIC COLD FRONT USHERS DRIER AIR INTO THE
CWA.

THIS WILL RESULT IN SLIGHTLY COOLER BUT DRY/BREEZY CONDITIONS ON
FRIDAY. THE UPPER LOW IS PROGGED TO LIFT NORTHEAST ACROSS THE
SOUTHERN/CENTRAL HIGH PLAINS FRIDAY NIGHT AND MAY PROVIDE ENOUGH
LIFT TO CREATE SOME LIGHT SHOWERY ACTIVITY ACROSS THE NORTHERN
ZONES. A COLD FRONT WILL BLOW THROUGH THE AREA EARLY SATURDAY ON THE
BACKSIDE OF THIS UPPER CYCLONE...BRINGING BRISK NORTH TO NORTHWEST
WINDS TO THE AREA. AGAIN...SOME LIGHT PRECIP WILL BE POSSIBLE IN THE
NORTH BUT SHOULD NOT AMOUNT TO MUCH. WE SHOULD MAINTAIN SLIGHTLY
BELOW TEMPS ON SUNDAY AS A GENERAL UPSLOPE FLOW ON THE SOUTH SIDE OF
THE SURFACE ANTICYCLONE. THERE IS AN OUTSIDE CHANCE THAT WE COULD
SEE SOME CONVECTION OVER THE NORTHWEST ZONES. THE UPSLOPE FLOW
SHOULD CONTRIBUTE TO DIURNAL TSTORMS OVER THE HIGHER TERRAIN OF
NM/CO AND THE NORTHWEST FLOW ALOFT COULD USER A FEW INTO THE AREA.
THIS CHANCE IS REMOTE SO NO MENTION WILL BE MADE AT THIS TIME.

THE MEDIUM RANGE MODELS CONTINUE TO SHOW DECENT SYNOPTIC SCALE
AGREEMENT FOR THE EARLY PART OF NEXT WEEK BUT DIFFER ON THE SMALLER
FEATURES. THE ECMWF CONTINUES TO DRIVE A STRONGER COLD FRONT INTO
THE AREA LATE MONDAY ALTHOUGH THE LAST CYCLE OF THE GFS IS TRENDING
COOLER...WHICH LOOKS BETTER AT THE MOMENT. I TOYED WITH THE IDEA OF
INSERTING LOW POPS MONDAY NIGHT AND TUESDAY BUT HELD OFF FOR ONE
MORE DAY TO SEE IF THE MODELS CAN MAINTAIN THIS SOLUTION. LEE
CYCLOGENESIS IS ANTICIPATED BY MID WEEK AS ANOTHER TROF DIGS INTO
THE SOUTHWEST CONUS AND PROVIDES INCREASING SOUTHWEST FLOW ALOFT FOR
THE HIGH PLAINS. THIS WILL RESULT IN A WARM UP INTO THE MID 70S BY
WEDNESDAY.

JOHNSON

FIRE WEATHER...
FIRE WEATHER CONCERNS WILL GENERALLY BE LIMITED THROUGH THE NEXT 7
DAYS OWING TO RESIDUAL GROUND MOISTURE FROM RECENT RAINFALL. WINDS
WILL INCREASE TODAY TO AROUND 20 MPH WITH RELATIVE HUMIDITIES
FALLING TO AROUND 25 PERCENT. ON FRIDAY...SOUTHWEST WINDS OF 15 TO
20 MPH ARE EXPECTED WITH RELATIVE HUMIDITIES AROUND 20 PERCENT.
ADDITIONAL WINDY CONDITIONS ARE ANTICIPATED ON SATURDAY IN THE WAKE
OF A COLD FRONT BUT HUMIDITIES WILL NOT BE AS LOW.

JOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

07/02
Hazardous weather outlook, Apr 22, 1:49 PM CST, 51 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
249 PM CDT THU APR 22 2010

OKZ001>003-TXZ001>020-231100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
249 PM CDT THU APR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE CENTRAL AND
EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES.

THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY ACROSS MUCH OF THE
PANHANDLES AS A DRYLINE BECOMES ESTABLISHED ACROSS THE REGION. SOME
THUNDERSTORMS MAY BECOME SEVERE ACROSS THE CENTRAL AND EASTERN TEXAS
AND OKLAHOMA PANHANDLES WITH LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES BEING THE MAIN THREATS.

IN ADDITION...STRONG SOUTH AND SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS UP TO 40 MPH ARE EXPECTED THIS AFTERNOON AND TONIGHT
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THEREFORE...CAUTION IS
ADVISED ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...

WINDY CONDITIONS WILL OCCUR ACROSS THE SOUTHWEST TEXAS PANHANDLE ON
FRIDAY...WITH SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER
GUSTS. A WIND ADVISORY MAY BECOME NECESSARY ON FRIDAY ACROSS THE
SOUTHWEST TEXAS PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING DUE TO
THE THREAT OF SEVERE THUNDERSTORMS.

NUTTALL

In the hours before

Special weather statement, Apr 22, 11:38 AM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1238 PM CDT THU APR 22 2010

TXZ002-007-221845-
SHERMAN TX-MOORE TX-
1238 PM CDT THU APR 22 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT FOR MOORE AND SHERMAN
COUNTIES.

AT 1237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A STRONG THUNDERSTORM OVER DUMAS...MOVING EAST AT 20 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
Special weather statement, Apr 22, 1:10 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
210 PM CDT THU APR 22 2010

OKZ002-TXZ002-003-007-008-012-222015-
TEXAS OK-SHERMAN TX-HANSFORD TX-HUTCHINSON TX-MOORE TX-POTTER TX-
210 PM CDT THU APR 22 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR POTTER...MOORE...
HUTCHINSON...HANSFORD...SHERMAN AND TEXAS COUNTIES.

AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF DEVELOPING THUNDERSTORMS FROM 13 MILES SOUTH OF
GOODWELL TO MASTERSON...MOVING NORTHEAST AT 10 MPH. THE STORMS ON
THIS LINE ARE EXPECTED TO INTENSIFY AND PRODUCE HAIL...STRONG
WINDS...AND VERY HEAVY RAINFALL.

SP
Local storm report, Apr 22, 1:56 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
256 PM CDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             GUYMON                  36.69N 101.48W
04/22/2010  E0.75 INCH       TEXAS              OK   TRAINED SPOTTER

&&

CORRECTED EVENT TIME

EVENT NUMBER AMA1000337

RTW
Local storm report, Apr 22, 2:19 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             1 NNE GUYMON            36.70N 101.48W
04/22/2010  M0.88 INCH       TEXAS              OK   TRAINED SPOTTER

&&

EVENT NUMBER AMA1000338

RTW
Special weather statement, Apr 22, 2:25 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
325 PM CDT THU APR 22 2010

TXZ002-222100-
SHERMAN TX-
325 PM CDT THU APR 22 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR SHERMAN COUNTY.

AT 323 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 14 MILES SOUTH OF TEXHOMA...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

LG
Local storm report, Apr 22, 2:34 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
334 PM CDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             7 NE OPTIMA             36.83N 101.26W
04/22/2010  E0.88 INCH       TEXAS              OK   TRAINED SPOTTER

&&

EVENT NUMBER AMA1000339

RTW

The radar

The Amarillo radar (KAMA), 116 km away, was scanning. The volume nearest the first event began at 20:40 UTC.

Open the radar archive at this moment

Event by event

13 hail, 7 tornado, 2 thunderstorm wind. Local standard time, as filed.

Hail, Sherman

When
April 22, 2:40 PM CST to 2:41 PM CST
Where
Sherman County, 27.37 mi SE of Texhoma
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.230, -101.340

Hail, Sherman

When
April 22, 2:47 PM CST to 2:48 PM CST
Where
Sherman County, 27.37 mi SE of Texhoma
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.230, -101.340

Hail, Hansford

When
April 22, 3:30 PM CST to 3:31 PM CST
Where
Hansford County, 0.56 mi E of Spearman
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
36.200, -101.190

Hail, Hansford

When
April 22, 3:33 PM CST to 3:34 PM CST
Where
Hansford County, 0.56 mi E of Spearman
Measured
2.75 in hail
Reported by
Law Enforcement
Coordinates
36.200, -101.190

Tornado, Armstrong

When
April 22, 3:59 PM CST to 4:02 PM CST
Where
Armstrong County, 5 mi NE of Goodnight to 6.65 mi NE of Goodnight
Rating
EF0
Path length
1.83 mi
Path width
50 yd
Reported by
Broadcast Media
Coordinates
35.081, -101.138

The tornado touched down five miles northeast of Goodnight in Armstrong County at 1559 CST and lifted at 1602 CST approximately seven miles northeast of Goodnight. The tornado was on the ground for one to two miles with a maximum path width of fifty yards. No damage or injuries were reported.

Hail, Hansford

When
April 22, 4:05 PM CST to 4:06 PM CST
Where
Hansford County, 0.56 mi E of Spearman
Measured
1.75 in hail
Reported by
Public
Coordinates
36.200, -101.190

Tornado, Donley

When
April 22, 4:10 PM CST to 4:26 PM CST
Where
Donley County, 3.46 mi WSW of Jericho to 2 mi ESE of Jericho
Rating
EF0
Path length
5.24 mi
Path width
100 yd
Reported by
Trained Spotter
Coordinates
35.160, -100.980

The tornado touched down four miles southeast of Groom in Donley County at 1610 CST and lifted at 1626 CST two miles east southeast of Jericho. The tornado was on the ground for about eight miles with a maximum path width of one hundred yards. No damage or injuries were reported.

Hail, Donley

When
April 22, 4:20 PM CST to 4:22 PM CST
Where
Donley County, 0.89 mi NE of Jericho
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
35.180, -100.910

The trained spotter reported the hail near the intersection of Interstate 40 and Texas State Highway 70.

Tornado, Armstrong

When
April 22, 4:20 PM CST to 4:43 PM CST
Where
Armstrong County, 3 mi S of Goodnight to 8 mi NE of Goodnight
Rating
EF1
Path length
10.34 mi
Path width
100 yd
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
34.987, -101.200

The tornado touched down three miles south of Goodnight in Armstrong County at 1620 CST and then lifted at 1643 CST eight miles northeast of Goodnight. The tornado was on the ground for approximately eleven miles with a maximum path width of one hundred yards. Two power poles were reported broken just southwest of Goodnight along with considerable damage to barbed wire fencing.

Hail, Gray

When
April 22, 4:29 PM CST to 4:30 PM CST
Where
Gray County, 15.3 mi W of Alanreed
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
35.200, -101.000

Hail, Gray

When
April 22, 4:29 PM CST to 4:30 PM CST
Where
Gray County, 18.12 mi W of Alanreed
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
35.200, -101.050

Hail, Roberts

When
April 22, 4:33 PM CST to 4:43 PM CST
Where
Roberts County, 19.4 mi W of Codman
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.690, -101.090

Tornado, Gray

When
April 22, 4:38 PM CST to 4:40 PM CST
Where
Gray County, 6.77 mi W of Alanreed to 6.31 mi W of Alanreed
Rating
EF0
Path length
0.49 mi
Path width
25 yd
Reported by
Broadcast Media
Coordinates
35.220, -100.850

The tornado touched down one mile east of Lake McClellan in Gray County at 1638 CST and then lifted at 1640 CST. The tornado was on the ground for one half mile with a maximum path width of twenty-five yards. No damage or injuries were reported.

Hail, Ochiltree

When
April 22, 4:45 PM CST to 4:46 PM CST
Where
Ochiltree County, 0.69 mi S of Perryton
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.390, -100.800

Thunderstorm Wind, Potter

When
April 22, 4:45 PM CST to 4:47 PM CST
Where
Potter County, 2.82 mi W of Amarillo
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.200, -101.870

The public reported that a large tree was knocked over by the thunderstorm wind gust.

Hail, Ochiltree

When
April 22, 4:56 PM CST to 4:57 PM CST
Where
Ochiltree County, 0.69 mi S of Perryton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.390, -100.800

Hail, Donley

When
April 22, 4:59 PM CST to 5:00 PM CST
Where
Donley County, 8.47 mi W of Jericho
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.170, -101.070

The Groom Fire Department reported the hail near Boydston Road and west of Texas State Highway 70.

Tornado, Donley

When
April 22, 5:07 PM CST to 5:09 PM CST
Where
Donley County, 3.46 mi WSW of Jericho to 2.87 mi WSW of Jericho
Rating
EF0
Path length
0.59 mi
Path width
25 yd
Reported by
Law Enforcement
Coordinates
35.160, -100.980

The tornado touched down eight miles east southeast of Groom in Donley County at 1707 CST and then lifted at 1709 CST. The tornado was on the ground for one half mile with a maximum path width of twenty-five yards. No damage or injuries were reported.

Tornado, Gray

When
April 22, 5:30 PM CST to 5:52 PM CST
Where
Gray County, 4.82 mi NW of Alanreed to 5.31 mi NNW of Mc Lean
Rating
EF0
Path length
4.01 mi
Path width
440 yd
Reported by
Trained Spotter
Coordinates
35.260, -100.800

The tornado had a large...broad and intense rotation that produced multiple brief tornado touchdowns. The tornado began one mile north of Lake McClellan in Gray County at 1730 CST and then lifted at 1752 CST approximately five miles north northwest of McLean. The tornado was on the ground for about nine miles with a maximum circulation width of one quarter mile. No damage or injuries were reported.

Hail, Gray

When
April 22, 5:36 PM CST to 5:37 PM CST
Where
Gray County, 14.18 mi W of Alanreed
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.200, -100.980

Tornado, Gray

When
April 22, 5:40 PM CST to 5:50 PM CST
Where
Gray County, 11 mi ENE of Lefors to 5.72 mi SE of Laketon
Rating
EF0
Path length
4.47 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
35.491, -100.639

The tornado touched down eleven miles east northeast of Lefors in Gray County at 1740 CST and then lifted at 1750 CST seven miles west southwest of Mobeetie. The tornado was on the ground for approximately five miles with a maximum width of one hundred yards. No damage or injuries were reported.

Thunderstorm Wind, Gray

When
April 22, 6:05 PM CST to 6:06 PM CST
Where
Gray County, 0.69 mi S of Alanreed
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.210, -100.730

A trained spotter estimated a fifty-two knot thunderstorm wind gust near Alanreed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyThe tornado archive for Texas, 2010Warnings in Texas, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222533, 222534, 222535, 222536, 222573, 222538, 222576, 222542, 222581, 222543, 222544, 222547, 222584, 222553, 222559, 222549, 222551, 222583, 222585, 222552, 222586, 222560.